MAUDE Adverse Event Report: COOK INC DRETLER URETEROSCOPY STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC DRETLER URETEROSCOPY STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 025506-S4
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # preamendment (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, upon opening the dretler ureteroscopy stent set package, the physician noticed that an unidentified foreign matter was attaching on the tip of the catheter.The physician picked the foreign matter and pulled it back to remove it from the catheter, a 10cm string came out of the inner lumen then.The foreign matter was revealed to be a string, though from where it originated was unknown.It was replaced with another device and the procedure was completed successfully.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, and specifications.The customer returned one opened package for part number 025506-s4, dretler ureteroscopy stent set with lot number 9047086 for investigation.The stent and wire guide were not returned.Inside the package was a piece of green vinyl beading.The length of the beading measured 8.4cm.The beading has cut circles along the length.Per manufacturing specification beading is used to support the stent during the side porting process.The beading is to be removed after completing the side port process.Visual examination of the beading confirmed the material was severed during the side port procedure and left inside the catheter.A review of the device history record found there were no non-conformances that may have caused or contributed to this this incident.A search of complaint records revealed this is the only complaint received for the complaint device lot number 9047086.The source of the "string" of foreign matter was identified to be the vinyl beading used while punching side ports in the product during manufacturing.The manufacturing instructions specify that the beading should be removed after side porting, the removal process was not carried out for this product.The person who performed the side porting has been retrained on the side porting procedure.The investigation conclusion is cause traced to manufacturing event.The operator has been retrained.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
DRETLER URETEROSCOPY STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8030234
Report Number1820334-2018-03245
Device Sequence Number16490597
Product Code GBL
UDI-Device Identifier00827002157354
UDI-Public(01)00827002157354(17)210725(10)9047086
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Catalogue Number025506-S4
Device Lot Number9047086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1